Newbie--is this die-off? I need some basic information

My doctor started me on the protocol because I was complaining of fatigue, general malaise, stomach issues, heart palpitations, and high blood pressure">i.  My titers came back 4 times greater than normal.  Are these symptoms consistent with Cpni?  And what does 4 times greater than normal mean?  Is that significant?   

I started the protocol about 2 months ago.  I was on Azithromycin for two weeks I believe.  My doctor took me off for a couple of weeks because he believed I was having die-off reactions.  Basically I was feeling a lot of pain and tension in my neck, heart palpitations, and fatigue.  He told me that I would feel better once off the abxi but I did not.  I actually felt pretty bad while taking a break, BUT I also got a bad cold that pretty much lasted for three weeks.  The neck pain did improve, not completely but significantly and I didn't feel that bone numbing, head fogging fatigue that I was feeling. 

 I just started the Azithromycin every other day for a week and now I am taking Flagyli every other day.  The first day after taking the Flagyl I felt very, very, very tired and my neck pain and tension worsened.  I am just so not sure if this is what a die-off reaction feels like.  I am hoping that it is because if I am going to feel this way I want it to be for a good reason.

 

Is this typical for a die-off reaction?  I just want to know if this is doing me some good.  How can I really tell?  I've felt awful for so long that it is difficult to know what is what. 

Exactly what protocol are you talking about? Your schedule sounds nothing like either the Wheldon or Stratton protocolsi that are followed here, we certainly don't take Flagyli every other day!

Have a look at the "Getting started" tab at the top of the page and begin reading there, you will find a description of the protocols< within that section.

We are not doctors here and could only guess at the significance of titre numbers - what tests do they relate to? In the "Getting started" section there is advice about docors too, perhaps you could follow that with your doctor.

What is your diagnosis?

speedbird

I saw in your blog that your doctor suspects Cpni.  I will assume that is based on the titers you referenced.  Well, the good news is that you know what is causing your health issues.  So few doctors understand what chronic Cpn is and how to treat it that just getting a diagnosis is a real accomplisment.

I agree with speedbird.  The protocolsi from Drs. Wheldon and Stratton that are on the this site are based on years of research and patient experiences.  And even with all this experience built into the protocols, many of us have to customize them (with our doctors) so we proceed at a pace that allows us to have a functional life while dealing with the die-off effects.

Started CAPi for Cpni on 11/14/10 - Per my doctor, paused Abxi 5/18/13 - NACi, T3, St Johns Wort, B-complex, Vit C, Vit D3 (8,000/day), Vit E, Astragalus, Chlorella, Chelation with Alpha Lipoic Acid">i. Started Buhner protocal (2nd edition) on 8/30/16.

Four times normal titres? Do you mean four times the number at the top range of normal? I would say ANY number higher than normal is significant.

Many people here actually tested WITHIN the norms, but found they recovered on the abxi protocol, anyway.

You are fortunate, in that your doctor knows about cpni and is willing to treat you. Now, the question is, do both of you fully understand the rationale behind the protocolsi of Drs. Wheldon/Stratton/Sriram? The treatment you describe is incomplete, at best.

The difference between what we do and what we are capable of doing would suffice to solve most of the world’s problems. Mohandas Gandhi

Thanks for your replies.  Like I said, I'm a newbie at this and I really don't know what I am talking about.  I have read a great bit on the website but there is so much information to absorb.  My doctor just told me that the titres were four times higher than they should be.  I need to dig out my labwork.

 

I will look over the various protocolsi.  I'm not sure what my doctor's rationale is.  I'm just trusting him to know what he is doing.  I guess I shouldn't. 

No problems - we were all scared newbies once.Smile

Doctors often need handholding too because they are new to the idea of long term antibiotic use, having had the "resistance" idea drummed into them in training. As well as becoming an expert patient you might suggest that your doctor visits the "Physician page" on this site so that you are both learning together.

speedbird

I agree with everyone elses comments.  Your  doctor didn't have you on "the protocol" he had you on two weeks of Azith monotherapy and stopping it will not help (but it's usually not taken everyday).  Taking Flagyli is the LAST abxi to be added and most here have had to build up to 500 mg TID (or Tindamax 500 mg BIDi)

This treatment for most isn't fun, and you usually get worse before you get better; so, with your high titres and the dosages of ABXi your doctor had you on your reactions were definitely die-off.

Some additional good links on the cite  to read are:

http://www.cpnhelp.org/reactions_and_remedies< 

http://www.cpnhelp.org/how_chlamydia_pneumoniae<

You definitely will need to be taking "moppers" for the die off; and, be sure to take NACi and the supplementsi.  I was very ill in the beginning and remember well feeling as you do... it gets better just not as quickly (sometimes) as we hope. 

At least you have a doctor who recognizes  Cpn... now if he is open enough to learn how to treat it Foot in mouth  You have to learn as much as you can about CPN  yourself as well ..... most doctors REALLY don't believe it takes long-term combination ABX, nor that it can do the damage it does to us.

Keep reading and asking questions... we're all here.

 

JeanneRoz

 

 

JeanneRoz ~ DXi'd w/ CPNi 4/2007; 6/07 -"officially" dx'd w/CFIDSi/FM; also: HHV6, EBVi, IBSi-C, 100 Doxyi:BIDi<; 500 mg Biaxin BIDi; Tindamax Pulses, B12 shots, ERFA Dessicated Thyroid,Cortef, Iodoral 25 mg, Vit D-6,000 uni

I guess I thought he had me on some protocol.  My doctor is the one who told me I have Cpni.  I knew nothing about it until he suspected and had me tested. I took the Azith every other day for one month.  He took me off for two weeks because I was having die-off reactions and he wanted to give me a break.  I began the Azith again for one week--three times a week and added the Flagyli every other day for one week and then every day for a week.  I do take NACi as well as a huge handful of other supplementsi:  B-12, vitaminsi C, B complex, E, D.  Magnesium, EFA's, Alpha Lipoic Acid">i, Bromelain, Juice Plus, Resveratrol.....probably some more that I forgot.  it takes awhile to choke all of that down every day. 

 

thanks for the feedback.  I will check out those links you suggested JeanneRoz. 

Didn't mean to sound so harsh... at least your doctor recognizes CPNi and put you on something...  just a concern from those of us who have "been there" that you were going to fast and the doc doesn't really understand how it treated.

Be sure to read about the 3 different life cycles of CPN that is why we go slow and add the pulse last.

I wasn't able to edit my previous post; so, hopefully the link will work this time:) 

 http://cpnhelp.org/how_chlamydia_pneumoniae< 

Also, here is a list of the recommended vitamins and why and yes, all those pills get tiresome :)

http://cpnhelp.org/publicimages/allsupplementschart.html<   

 

JeanneRoz

 

JeanneRoz ~ DXi'd w/ CPNi 4/2007; 6/07 -"officially" dx'd w/CFIDSi/FM; also: HHV6, EBVi, IBSi-C, 100 Doxyi:BIDi<; 500 mg Biaxin BIDi; Tindamax Pulses, B12 shots, ERFA Dessicated Thyroid,Cortef, Iodoral 25 mg, Vit D-6,000 uni

Comment viewing options

Select your preferred way to display the comments and click "Save settings" to activate your changes.